Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 7, 2019, 6:06 PM EDT for Belmont County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2019, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 7, 2019, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:01 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 7, 4:01 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
401 PM EDT Sun Jul 7 2019
.SYNOPSIS...
A weak cold front will slide across the today with more showers and
storms giving way to drier air and decreased rain chance for the
start of the new work-week.
&&
.NEAR TERM /THROUGH MONDAY/...
Early Afternoon Update...
Slow-moving showers will continue to cause problems across the
region this afternoon and evening as a weak cold front moves south.
With CAPE values currently ranging from 1400 to 2200 J/kg and PWAT
values between 1.75 to 2.00, storms have the potential from high
rainfall rates of 1-2" per hour if they stall.
Showers are expected to stay focused near the ridges overnight and
into Monday morning as the boundary repositions further south. Fog
is forecasted to develop during the early morning hours for areas
south of I-70, where weak surface winds and high relative humidity is
expected to linger. The majority of the region is expected to finally
experience some dry weather late Monday as a surface high pressure
expands over the Great Lakes.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Building high pressure is expected to push the front south of the
area by Monday night; however, low level moist flow south of PA may
produce some isolated showers or a few thunderstorms. Areas from
Pittsburgh to the north and west should remain dry.
With an upper-level ridge axis moving over the East Coast, and the
surface high pressure expecting to stay across the region into
Wednesday, above average temperatures are forecasted during this time
period.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As the surface high pressure weakens, generalized rain chances
return by Thursday as shortwave energy advances out of the Midwest,
with drier weather returning by Friday.
Frontal passage will moderate mid week warmth back toward the
averages by weeks end.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Showers and thunderstorms will increase in coverage this afternoon,
with some lingering MVFR cigs expected to finally rise to VFR
conditions. While MVFR vis will be possible in any moderate/heavy
storm, have not added tempo groups to every forecast to account for
this. Coverage in rain should begin to decrease by evening, and have
switched most sites to VCSH mention. Wind tonight should be a bit
stronger than last night, which may help to reduce the widespread
nature of IFR restrictions by keeping air more mixed. Have already
included IFR visibilities at PIT, where heavier rain already
occurred today, and MGW, where rain should last the longest this
afternoon/evening. Conditions should slowly rise to MVFR through
Monday morning.
.Outlook...
Widespread restrictions are possible late Wednesday with a approaching
cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 10 PM EDT this evening for MDZ001.
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ039>041-
048>050-057>059-068-069.
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ014>016-
020>023-029-031-073>076.
WV...Flash Flood Watch until 10 PM EDT this evening for WVZ001>004-012-
021-509>514.
&&Hazardous weather outlook, Jul 7, 12:11 PM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1211 PM EDT Sun Jul 7 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-081615- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1211 PM EDT Sun Jul 7 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms may produce localized heavy rainfall this afternoon and evening. The rainfall could produce isolated flash flooding, especially in areas that receive multiple storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013-081615- Mercer-Venango-Forest-Lawrence- 1211 PM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms may produce localized heavy rainfall this afternoon and evening. The rainfall could produce isolated flash flooding, especially in areas that receive multiple storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 3:19 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 1 SW BRIDGEVILLE 40.34N 80.12W
07/07/2019 M2.17 INCH ALLEGHENY PA COCORAHS
FOR THE DAY WITH 1.66" IN THE PAST HOUR.
&&
EVENT NUMBER PBZ1902606
98Local storm report, Jul 7, 4:08 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD SYKESVILLE 41.05N 78.82W
07/07/2019 JEFFERSON PA 911 CALL CENTER
PARADISE ROAD 2900 SECTION CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER PBZ1902607
98Local storm report, Jul 7, 4:29 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 2 N HICKORY 40.32N 80.32W
07/07/2019 WASHINGTON PA 911 CALL CENTER
BLOCK WATER DAM ROAD IS CLOSED DUE TO HIGH WATER
0426 PM FLASH FLOOD 2 SE ATLASBURG 40.32N 80.36W
07/07/2019 WASHINGTON PA 911 CALL CENTER
1000 BLOCK OF STATE ROUTE 18 ROADWAY FLOODED ON THE
SMITH AND MT PLEASANT TWP LINE
&&
EVENT NUMBER PBZ1902608
EVENT NUMBER PBZ1902609
98Local storm report, Jul 7, 5:21 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD 1 NW LAUGHLINTOWN 40.22N 79.21W
07/07/2019 WESTMORELAND PA 911 CALL CENTER
STREET FLOODED AT THE 1400 BLOCK OF US 30.
&&
EVENT NUMBER PBZ1902610
JFLocal storm report, Jul 7, 5:23 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 2 WNW LAUREL MOUNTAIN 40.22N 79.22W
07/07/2019 WESTMORELAND PA 911 CALL CENTER
INTERSECTION OF STATE ROUTE 381 AND ROUTE 30 CLOSED DUE
TO HIGH WATER AND ITS STILL RISING.
&&
EVENT NUMBER PBZ1902611
98Local storm report, Jul 7, 5:49 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD LIGONIER 40.24N 79.24W
07/07/2019 WESTMORELAND PA 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO HIGH WATER. US 30 SHUT DOWN
EAST OF TOWN
&&
EVENT NUMBER PBZ1902612
98The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:18 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 7, 8:52 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jul 7, 12:05 PM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 4 more | 9 hr |
| Jul 7, 1:02 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 7, 1:52 PM EDT | Flash Flood Warning | PBZ | Clarion, Forest, Venango | 2 hr |
| Jul 7, 2:01 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington | 2 hr |
| Jul 7, 2:21 PM EDT | Flash Flood Warning | PBZ | Allegheny | 2 hr |
| Jul 7, 3:10 PM EDT | Flash Flood Warning | PBZ | Washington | 2 hr |
| Jul 7, 3:28 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 7, 4:29 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler, Clarion | 106 min |
| Jul 7, 5:06 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jul 7, 7:33 PM EDT | Areal Flood Advisory | PBZ | Fayette | 117 min |
| Jul 6, 8:15 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 30 min |
| Jul 6, 8:16 PM EDT | Areal Flood Warning | PBZ | Coshocton, Muskingum | 80 min |
| Jul 7, 2:30 PM EDT | Areal Flood Advisory | PBZ | Columbiana | 3 hr |
| Jul 7, 4:08 PM EDT | Areal Flood Advisory | PBZ | Carroll, Columbiana | 77 min |
| Jul 7, 5:08 PM EDT | Areal Flood Advisory | PBZ | Belmont, Harrison, Jefferson | 2 hr |
| Jul 7, 6:06 PM EDT | Areal Flood Advisory | PBZ | Columbiana | 114 min |
| Jul 7, 6:46 PM EDT | Areal Flood Advisory | PBZ | Monroe | 119 min |
| Jul 7, 7:52 PM EDT | Areal Flood Warning | PBZ | Belmont | 113 min |
| Jul 7, 6:43 PM EDT | Areal Flood Advisory | PBZ | Tucker | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.